Overdose from drugs
1. Check the patient's airway, breathing, and pulse. If necessary, begin
2. Treat the patient for signs of
3. If the patient is having seizures, give
4. Keep monitoring the patient's
5. If possible, try to determine which drug(s) were taken and when. Save any available pill bottles or other drug containers. Provide this information to emergency medical personnel.
- Do NOT jeopardize your own safety. Some drugs can cause violent and unpredictable behavior. Call for professional assistance.
- Do NOT try to reason with someone who is on drugs. Do not expect them to behave reasonably.
- Do NOT offer your opinions when giving help. You do not need to know why drugs were taken in order to give effective first aid.
Call immediately for emergency medical assistance if
Drug emergencies are not always easy to identify. If you suspect someone has overdosed, or if you suspect someone is experiencing withdrawal, give first aid and seek medical assistance.
Try to find out what drug the person has taken. If possible, collect all drug containers and any remaining drug samples or the person's
The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. They will give you further instructions.
This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.